Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xandraa

Anyone else have this happen?

Recommended Posts

During the first couple of weeks on accutane (20mg/day, I weigh 45kg), my skin almost immediately improved. Many of my existing pimples disappeared and no new ones appeared. From week 2 to 4 (now) my skin has greatly worsened. Is this the "initial breakout"? If so why did it take so long to occur, why did my skin get better first, and when will it start getting better again? Obviously no one can answer this for sure but I'd like to hear if anyone else experienced this...

ETA: I am about to start a higher dosage next week (40mg/day). Any idea how this will effect my current breakout?

Edited by xandraa

Share this post


Link to post
Share on other sites

Yeah, my skin reacted the same. I started on 20mg and didn't get any new pimples for about the first 3 weeks. Then week 3-4 my forehead broke out with about 10 or so pimples. It was pretty weird since that's not where I normally breakout. Luckily they weren't really cyctic and they pretty much all cleared up in about 10 days...minus lingering red marks. I was bumped to 40mg in this time and didn't see any new pimples from the bump in dose.

For month 3, I went from 40mg to 60mg and I only had one small pimple that cleared up in about 3-4 days in that dosage bump. I hope you have a similar experience.

Share this post


Link to post
Share on other sites

Thanks jbird12! That's very reassuring. The ones I'm getting aren't cystic either, so maybe they will go away quickly.

Unfortunately I just started a new job on Monday and it's a bit embarrassing...but hopefully worth it.

Share this post


Link to post
Share on other sites

Hey-

I'm in the middle of my second week, at 40mg/day (I weigh about 155lbs). And so far I can relate to the beginning part of your question...I'm seeing some good results. The fact that weeks 2-4 were downhill for you isn't very reassuring for me, but maybe since I'm on 40 instead of 20 it will be different? Of course, everyone's cases differ.

Good luck! I'll be tracking your progress!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×